Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 14, 2016, 3:09 PM CDT for 11 counties in Oklahoma. It took effect at Mar 15, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2016, 3:09 PM CDT (20:09 UTC)
- In effect from
- Mar 15, 2016, 12:00 PM CDT
- Expired
- Mar 15, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS84 KTSA 142009 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 309 PM CDT MON MAR 14 2016 ...CRITICAL FIRE WEATHER CONDITIONS FORECAST TO DEVELOP OVER A PORTION OF NORTHEAST OKLAHOMA TUESDAY AFTERNOON... .GUSTY WEST WINDS AND DRY AIR BEHIND A PACIFIC COLD FRONT WILL COMBINE TO CREATE CONDITIONS CONDUCIVE TO AGGRESSIVE FIRE BEHAVIOR TUESDAY AFTERNOON. AREAS OF FAR NE OK NEAR THE KS BORDER...AS WELL AS PAWNEE COUNTY TO THE WEST OF TULSA WILL BE AFFECTED. CONDITIONS WILL IMPROVE BY SUNSET. OKZ054>059-150930- /O.UPG.KTSA.FW.A.0008.160315T1700Z-160316T0000Z/ /O.NEW.KTSA.FW.W.0011.160315T1700Z-160316T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- 309 PM CDT MON MAR 14 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT TUESDAY FOR GUSTY WINDS AND DRY CONDITIONS ACROSS PORTIONS OF NORTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... CRAIG...OTTAWA...AND PAWNEE COUNTIES. * WIND...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...AFTERNOON HUMIDITY OF 15 TO 25 PERCENT. * TEMPERATURE...HIGH TEMPERATURES IN THE LOWER TO MID 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$ LACY
1 follow-up statement
716 WWUS84 KTSA 150824 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 324 AM CDT TUE MAR 15 2016 ...CRITICAL FIRE WEATHER CONDITIONS FORECAST TO DEVELOP OVER A PORTION OF NORTHEAST OKLAHOMA THIS AFTERNOON... .GUSTY WEST TO NORTHWEST WINDS AND DRY AIR BEHIND A PACIFIC COLD FRONT WILL COMBINE TO CREATE CONDITIONS CONDUCIVE TO AGGRESSIVE FIRE BEHAVIOR THIS AFTERNOON. CONDITIONS WILL IMPROVE BY SUNSET. OKZ060>064-067-160000- /O.EXA.KTSA.FW.W.0011.160315T1700Z-160316T0000Z/ TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER- 324 AM CDT TUE MAR 15 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN OKLAHOMA...TULSA...ROGERS...MAYES... DELAWARE...CREEK...AND WAGONER COUNTIES. * WIND...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...AFTERNOON HUMIDITY OF 15 TO 25 PERCENT. * TEMPERATURE...HIGH TEMPERATURES IN THE LOWER 70S TO AROUND 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$ OKZ054>059-160000- /O.CON.KTSA.FW.W.0011.160315T1700Z-160316T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- 324 AM CDT TUE MAR 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... * AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... CRAIG...OTTAWA...AND PAWNEE COUNTIES. * WIND...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...AFTERNOON HUMIDITY OF 15 TO 25 PERCENT. * TEMPERATURE...HIGH TEMPERATURES IN THE LOWER 70S AROUND 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 14, 2:51 PM CDT, 18 minutes earlier.
Area forecast discussion, Mar 14, 2:51 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 251 PM CDT MON MAR 14 2016 .DISCUSSION... A very pleasant March day across the region...after some morning dense fog. A low amplitude upper flow regime is currently in place over the CONUS...with the next piece of energy over NV moving quickly toward the Plains in the jet stream flow. The system will force a Pacific cold front thru our area late tonight into early Tuesday. Behind the front on Tuesday afternoon...deep mixing will bring gusty winds to areas along and north of hwy 412...although gusts don't appear to support any headlines at this time. Downslope flow will negate most of the cooling with the front...and thus highs will not be much lower than today. In fact...the lower Ark river valley and SE OK may actually get warmer than today. Another subtle shortwave will push a weak boundary thru Wed into Thur. Toward the end of the week...a temporary amplification of the upper flow pattern is forecast. Ridging will nose up into the Gulf of Alaska and western Canada...which will allow for downstream troughing and some colder air to push south over the Plains. The medium range models are still in some disagreement on how a significant piece of energy will break from the parent upper low near the Great Lakes Friday into Saturday. The GFS is not as amplified with the overall flow pattern...and is therefore farther east with the lift/precip with the system. The ECMWF remains the colder and wetter solution...with a deeper system farther west. The Canadian is in between. Given the uncertainty will go middle ground on pops during this time frame. The ECMWF suggests the column would be cold enough for snow across the north Fri night into Sat as well. The forecast will continue to be refined in the coming days. The latter half of the weekend looks cool and dry, with a warming trend going into next week as the pattern becomes more zonal again. Lacy && .FIRE WEATHER... Warm temps, gusty west winds and forecast min RH values in the upper teens and low 20s behind the Pacific front Tuesday afternoon will yield conditions conducive for aggressive fire behavior mainly for the counties bordering Kansas and Pawnee county. A fire weather watch is already in effect for this area. Given the higher confidence in conditions verifying...will upgrade the watch to a warning. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 53 77 38 71 / 0 0 0 0 FSM 52 84 43 75 / 0 0 0 10 MLC 54 79 40 73 / 0 0 0 10 BVO 48 74 33 69 / 0 0 0 0 FYV 49 78 35 67 / 0 0 0 10 BYV 54 79 40 68 / 0 0 0 0 MKO 52 77 40 71 / 0 0 0 10 MIO 52 75 37 67 / 0 0 0 0 F10 54 77 40 72 / 0 0 0 10 HHW 52 82 44 75 / 0 0 0 10 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Mar 14, 12:55 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT MON MAR 14 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CDT MON MAR 14 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA... MAINLY EASTERN OKLAHOMA...WEST OF HIGHWAY 69. ONSET...ONGOING. DISCUSSION... BREEZY SOUTHERLY WINDS OF 10 TO 20 MPH COMBINED WITH DRIER AIR AND WARM TEMPERATURES OVER EASTERN OKLAHOMA WILL ALLOW FOR A LIMITED FIRE WEATHER DANGER THIS AFTERNOON. ALONG AND WEST OF HIGHWAY 69 WILL HAVE THE HIGHER FIRE POTENTIAL...AS THE LOWER RELATIVE HUMIDITY VALUES AND THE HIGHER WIND SPEEDS WILL BE OVER THESE LOCATIONS. FIRE DANGERS ARE EXPECTED TO WEAKEN THIS EVENING AS WINDS SUBSIDE AND RELATIVE HUMIDITIES INCREASE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A DRY COLD FRONT IS FORECAST TO MOVE THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY. BEHIND THE FRONT...GUSTY NORTHWESTERLY WINDS AND DRIER AIR WILL PUSH INTO THE REGION. THESE CONDITIONS WILL HELP AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES TO FALL INTO THE MID TEEN TO MID 20 PERCENT RANGE. THIS WILL CREATE VERY HIGH FIRE DANGERS OVER MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH POSSIBLE SIGNIFICANT FIRE DANGERS OVER PARTS OF NORTHEAST OKLAHOMA. A FIRE WEATHER WATCH IS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA FOR TUESDAY AFTERNOON AS CONDITIONS COULD NEAR RED FLAG CRITERIA. AN UPPER LEVEL LOW PRESSURE SYSTEM LOOKS TO MOVE INTO THE PLAINS LATE IN THE WEEK AND INTO THE WEEKEND WITH COOLER TEMPERATURES AND ALSO A RETURN FOR CHANCES FOR PRECIPITATION ACROSS THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:04 AM CDT | Dense Fog Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more | 8 hr |
| Mar 14, 3:22 AM CDT | Fire Weather Watch | TSA | Craig, Nowata, Ottawa, Pawnee, Washington | 12 hr |
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.